MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® OPTION, HEAD, L, ø 32/+3.5, TAPER 12/14; HIP PROSTHESIS

ZIMMER GMBH BIOLOX® OPTION, HEAD, L, ø 32/+3.5, TAPER 12/14; HIP PROSTHESIS
Catalog Number 00-8777-032-03
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an initial right total hip arthroplasty completed on an unknown date with placement of unknown but presumably zimmer biomet product.Subsequently, the patient was revised due to instability, significant gluteal tears were noted which were repaired and the initial head and liner were removed and replaced with known zimmer biomet product at that time.The patient was then ultimately again revised to months after the first revision due to ongoing instability.The cup and liner were exchanged for a constrained construct during this procedure without any noted complications.Further details have not been provided.The head was not explanted but it is involved in the event of instability.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: unk zb cup, #item unknown, #lot unknown.32mm i.D.Size gg elevated rim liner, #item 00885200832, #lot 65580763.Freedom constrained liner, #item unknown, #lot unknown.Therapy date: (b)(6) ,2025.G2: foreign source australia.Attempts have been made to gather all product identification information and no further information has been provided.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Follow up report.(b)(4).Updated: b4, b5, b7, d2, g1, g3, g6, h1, h2, h3, h6.Corrected: d4.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records for the revision surgery (implantation of products captured in this complaint were provided and reviewed by a healthcare professional: the revision surgery was performed due to instability under sedation with regional block, using a posterior approach.An 80% gluteal tear was identified, causing subluxation.The head and liner were removed, and a new polyethylene liner and ceramic head were implanted.Stability and leg length were confirmed to be satisfactory.The gluteus minimus and medius tears were repaired, and the wound was closed in layers.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® OPTION, HEAD, L, ø 32/+3.5, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22863324
Report Number0009613350-2025-00665
Device Sequence Number18456097
Product Code LZO
UDI-Device Identifier00889024430495
UDI-Public(01)00889024430495(17)291231(10)3016712
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00-8777-032-03
Device Lot Number3016712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexFemale
Patient Weight70 KG